Lufkin Man Says Medication Made Him Even Sicker - KTRE.com | Lufkin and Nacogdoches, Texas

12/22/04 - East Texas

Lufkin Man Says Medication Made Him Even Sicker

by Ramonica R. Jones

Willie Henry started taking Bextra four years ago for a painful ruptured disc. He says all of a sudden he couldn't stop itching, his blood pressure skyrocketed, his heart started fluttering and he couldn't wake up on his own. He didn't know what was wrong...until now.

"I was just taking it and then when it went to advertising on TV, then I stopped," Willie says. "It kind of scared me because I've been having those symptoms and problems."

Willie turned to Vioxx and Aleve after he heard about the possible dangers of Bextra. Once he heard about problems with those painkillers, he had to find yet another alternative. Now, he takes baby aspirin for pain, but he still hurts.

"I'm disappointed because the medicine is good, but it had defects in it," Willie says. "I feel depressed; I feel pretty bad about it because I'm hurting my body and I'm trying to stay healthy. I'm pretty angry about it."

In October, Willie's younger brother, Prince, died from a heart attack. He would've turned 36 on December 20th. Prince was taking Bextra, Aleve and Celebrex for pain.

Willie's older brother also had a heart attack last month and died. He also took Bextra and Vioxx for years.

Powered by Frankly